MAUDE Adverse Event Report: COOK INC RUTNER SUPRAPUBIC BALLOON CATHETER SET; KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)

COOK INC RUTNER SUPRAPUBIC BALLOON CATHETER SET; KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)
Model Number G15261
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the rutner suprapubic balloon catheter was placed for percutaneous cystostomy, but the urine drainage was not confirmed next day.The customer found the catheter easily came off and the balloon was deflated.To find out what was the cause, he put the balloon into the water and attempted to inflate and confirmed the balloon would not inflate.He replaced it with another balloon.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.One rutner suprapubic balloon catheter set was returned for investigation.A leak test determined that the balloon leaks at the distal thread.A review of the device history record found there were no non-conformances associated with lot number ns8513221.A search of complaint records revealed this is the only complaint for complaint device lot number ns8513221.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The returned rutner suprapubic balloon catheter was found to have a leak at the distal end of the balloon.The cause of the leak could not be established.Measures have been initiated to address this failure mode.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
RUTNER SUPRAPUBIC BALLOON CATHETER SET
Common Device Name
KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7942447
Report Number1820334-2018-03026
Device Sequence Number16336277
Product Code KOB
UDI-Device Identifier00827002152618
UDI-Public(01)00827002152618(17)190716(10)NS8513221
Combination Product (Y/N)N
PMA/510(K) Number
K852287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2019
Device Model NumberG15261
Device Catalogue Number081912
Device Lot NumberNS8513221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1